MAUDE Adverse Event Report: Thoratec Corporation THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY; Ventricular (Assist) Bypass

Thoratec Corporation THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY; Ventricular (Assist) Bypass
Model Number 106128
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was sticky substance under the system controller battery.Log files were sent for review.There were no unusual events recorded in the log files.The device operated as expected.There were no known alarms.The patient was due of 11v battery replacement, and the issue was noticed upon opening the back cover.The system controller and battery were replaced.The event resolved.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of fluid ingress on the backup battery (serial number: (b)(6)) was confirmed via customer submitted photo.The customer submitted photo showed evidence of fluid ingress in the backup battery compartment and on the backup battery.The submitted log files showed no indication that the fluid ingress prevented the system controller from supporting the system in the data reviewed.The root cause of the fluid ingress was not able to be conclusively determined via this investigation.Battery inspection data was reviewed for the 11v backup battery, serial number (b)(6), revealing that the battery passed all inspection testing.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu), and the heartmate 3 patient handbook, are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Section 10 of the patient handbook, ¿safety checklists¿, instructs users to regularly inspect their equipment, including their system controllers, and to avoid using equipment that appears damaged.Users are encouraged to replace any equipment that appears damaged.The heartmate 3 patient handbook, section titled "emergency contact list" cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50897927
Report Number2916596-2026-2920029
Device Sequence Number16130425
Product Code DSQ
UDI-Device Identifier00813024011255
UDI-Public(01)00813024011255(17)251007(11)231107
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/07/2025
Device Model Number106128
Device Catalogue Number106128
Device Lot Number10109999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight246 LB
Patient RaceWhite